Alert archive / Massachusetts / Small Craft Advisories in 2019
Small Craft Advisory 99, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 28, 2019, 3:18 AM EDT. It took effect at Jul 28, 2019, 12:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2019, 3:18 AM EDT (07:18 UTC)
- In effect from
- Jul 28, 2019, 12:00 PM EDT
- Expired
- Jul 28, 2019, 7:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
695 WHUS71 KBOX 280718 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 318 AM EDT Sun Jul 28 2019 ANZ231>235-281530- /O.NEW.KBOX.SC.Y.0099.190728T1600Z-190728T2300Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound- 318 AM EDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from noon today to 7 PM EDT this evening. * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ Frank For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
2 follow-up statements
449 WHUS71 KBOX 281500 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1100 AM EDT Sun Jul 28 2019 ANZ231>235-282300- /O.CON.KBOX.SC.Y.0099.190728T1600Z-190728T2300Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound- 1100 AM EDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
149 WHUS71 KBOX 281938 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 338 PM EDT Sun Jul 28 2019 ANZ255-256-290345- /O.NEW.KBOX.SC.Y.0100.190729T0200Z-190729T1400Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 338 PM EDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EDT MONDAY... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 10 PM this evening to 10 AM EDT Monday. * WINDS AND SEAS...Southwest winds 10 to 15 kt with gusts up to 20 kt. Seas 3 to 5 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ ANZ231>235-282300- /O.CON.KBOX.SC.Y.0099.000000T0000Z-190728T2300Z/ Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay- Rhode Island Sound- 338 PM EDT Sun Jul 28 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... * WINDS AND SEAS...Southwest winds around 15 kt with gusts up to 25 kt. Seas 2 to 4 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots, or seas 5 feet or greater, are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 27, 9:46 PM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, Jul 27, 9:46 PM EDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 946 PM EDT Sat Jul 27 2019 .SYNOPSIS... A summerlike weekend is on tap for the region. Another round of scattered showers and thunderstorms expected late Sunday afternoon into evening before dissipating. Hazy, hot and humid conditions on Monday and Tuesday with spotty showers and thunderstorms during the afternoon and early evening hours. A cold front will push slowly across the region around mid week with scattered showers and thunderstorms. The front pushes offshore by Friday morning with dry conditions and seasonably mild temperatures into early next weekend. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 945 PM Update... The localized thunderstorm that brought torrential rainfall to a small portion of Hartford county earlier this evening has dissipated. There still was a lone shower left in Hampshire county which should come to an end over the next hour or so. Otherwise, dry weather prevails tonight. Overnight low temperatures will mainly be in the lower to middle 60s, but a few upper 50s can not be ruled out in the normally coolest spots of southeast MA. We may see some patchy low clouds and ground fog develop late, especially near the CT River Valley and where localized showers/thunderstorms occurred today. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Sunday... Dry weather expected into early afternoon but another weak shortwave approaches from the west late in the day. Mid level temps are a bit warmer but moisture is deeper than today with PWATs increasing to 1.5-1.75" and KI into the mid 30s. MLCAPEs will be 1000-1500 J/kg so expect sct showers/t-storms developing toward late afternoon and evening, with focus across interior MA and northern CT. 0-6km shear is less than 20 kt so the overall severe weather threat is low, but can't rule out localized gusty winds given decent 0-3 km lapse rates, and hail is possible with the strongest storms. Localized heavy rainfall and flooding also a threat. SW flow with 850 mb temps increasing to 17C will result in a very warm to hot day. Highs will reach upper 80s to lower 90s away from the south coast, with 80-85 immediate south coast and Cape/Islands. Dewpoints into the mid 60s so a bit humid as well. Sunday night... Evening convection across the interior will dissipate with mainly dry conditions overnight. Dewpoints on the rise so a warm and muggy night with lows mid 60s to lower 70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... Highlights... * Spotty afternoon/evening showers and thunderstorms Monday into Tuesday * Scattered showers and thunderstorm Wednesday and Thursday should push offshore Thursday night * Dry, comfortable conditions Friday into next weekend Overview... Nearly zonal mid level steering flow during Monday begins to back to SW as H5 trough digs from low pres over northern Nunavut across the Great Lakes to the SE states Mon night and Tue. Will see increasing moisture and instability as the trough shifts slowly east Wed and Thu. An associated surface front will push across the region late Wed into early Thu. Most of the 12Z model suite continues to signal dry conditions working across the region by Friday morning as high pressure builds out of the southern Ontario/Quebec and Great Lakes. Will see dry conditions and seasonably mild temperatures going into early next weekend. Details... Monday through Tuesday... Will see a weak stationary front sitting across S coastal areas on Monday, so could see chances for showers/thunderstorms mainly near and N of the front from late morning through the afternoon. Dewpts rise to the mid 60s to near 70 during the day with SW winds in place. Brief drying tries to work in late Monday/Monday evening, so precip should weaken with sunset. Highs mainly in the 80s, with some readings in the lower 90s. On Tuesday, as the front slowly pushes closer, could see scattered afternoon/evening across central/western areas, with mainly dry conditions toward the coastal plain where dewpts will rise to around 70. Temps look to be a few degs warmer, topping off in the mid 80s to lower 90s. Wednesday and Thursday... Best chance for showers/thunderstorms as frontal system slowly but steadily pushes across the region. Noting PWAT values increase to 1.6 to 1.9 inches, about 1-2 SD above normal Wed afternoon into early Thu. Still noting rather high instability as well, with K indices in the lower-mid 30s, SLIs at or below zero and TQ values from 18 to 20. CAPES also increase to 1000-1500 J/kg during the afternoon/evening hours each day away from the coast. 12Z models continue to steadily push the front across during Thu, but showers linger with a few leftover thunderstorms mainly across central and southern areas. Drier air slowly works SE Thu night, so leftover showers should push offshore with light NW winds. Friday and Saturday... Most 12Z models signaling high pressure building slowly E from the Great Lakes and W NY during this timeframe, bringing dry conditions and mild temperatures. Some model members, being led by the GFS, trying to hold onto a moisture feed across the region with the threat of diurnal convection. Leaned toward the majority of the model suite. Highs in the lower-mid 80s. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday/ ... High confidence. Tonight... VFR other than some localized low clouds and patchy ground fog late, mainly across the interior and where localized showers/t-storms occurred earlier today. Sunday ... VFR conditions dominate, but scattered SHRA and TSRA may move into interior S New England from the west during the late afternoon or early evening hours. SW wind gusts of 15 to 20 knots expected to develop by afternoon. Sunday night ... Lingering evening SHRA/TSRA possible in the evening, otherwise VFR. KBOS Terminal...High confidence in TAF. KBDL Terminal...High confidence in TAF. Outlook /Monday through Thursday/...High confidence. Monday: VFR. Breezy. Slight chance SHRA, slight chance TSRA. Monday Night: VFR. Breezy. Tuesday: Mainly VFR, with local MVFR possible. Breezy. Slight chance SHRA, slight chance TSRA. Tuesday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Wednesday: VFR. Chance SHRA. Wednesday Night: Mainly VFR, with local IFR possible. Chance SHRA, chance TSRA, patchy BR. Thursday: Mainly VFR, with local MVFR possible. Chance SHRA, chance TSRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Sunday Night/...High confidence. Light winds and seas tonight, then increasing SW flow will result in some 20 kt gusts Sun afternoon and evening before winds diminish late Sun night. Seas expected to remain below SCA thresholds, but up to 4 ft over the southern waters by Sun evening. Outlook /Monday through Thursday/...High confidence. Monday: VFR. Breezy. Slight chance SHRA, slight chance TSRA. Monday Night: VFR. Breezy. Tuesday: Mainly VFR, with local MVFR possible. Breezy. Slight chance SHRA, slight chance TSRA. Tuesday Night: Mainly VFR, with local MVFR possible. Slight chance SHRA. Wednesday: VFR. Chance SHRA. Wednesday Night: Mainly VFR, with local IFR possible. Chance SHRA, chance TSRA, patchy BR. Thursday: Mainly VFR, with local MVFR possible. Chance SHRA, chance TSRA. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...KJC/EVT NEAR TERM...Frank SHORT TERM...KJC LONG TERM...EVT AVIATION...Frank/EVT/KJC MARINE...KJC/EVT
Hazardous weather outlook, Jul 27, 3:53 AM EDT, 23 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 353 AM EDT Sat Jul 27 2019 CTZ002>004-MAZ002>024-026-RIZ001>008-280800- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 353 AM EDT Sat Jul 27 2019 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-280800- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 353 AM EDT Sat Jul 27 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:38 PM EDT | Small Craft Advisory | BOX | 18 hr | |
| Jul 28, 4:00 PM EDT | Heat Advisory | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 3 days |
| Jul 28, 6:01 PM EDT | Special Weather Statement | BOX | Franklin | 29 min |
| Jul 28, 6:27 PM EDT | Special Weather Statement | BOX | Franklin | 33 min |
| Jul 28, 6:58 PM EDT | Special Weather Statement | BOX | Franklin | 32 min |
| Jul 28, 7:15 PM EDT | Special Weather Statement | BOX | Hampshire | 30 min |
| Jul 28, 7:28 PM EDT | Special Weather Statement | BOX | Worcester | 32 min |
| Jul 28, 7:56 PM EDT | Special Weather Statement | BOX | Worcester | 34 min |
| Jul 27, 8:07 PM EDT | Special Weather Statement | BOX | 23 min | |
| Jul 27, 8:28 PM EDT | Special Weather Statement | BOX | 47 min |
Nearby
Small Craft Advisories in Massachusetts, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.